Share Facebook
Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » Mastocytic Enterocolitis and vomiting - medication problems?



03-11-2013, 02:20 PM   #1
rollingrfarm
 
rollingrfarm's Avatar
 
Join Date: Jun 2012
Location: Dewitt, Arkansas
Mastocytic Enterocolitis and vomiting - medication problems?

I was diagnosed with ME over 5 years ago - my doctor said he found excessive numbers of mast cells in a sample he took. For a number of years Wellchol and chloestryamine kept it under control, but then it started making me sick. I started taking bentyl before eating along with ranitidine and a daily dose of Zyrtec. I'm not cured but I can make it from bathroom to bathroom. Also found that a pain med I was giving after breaking my ankle - Tramadol, seems to slow down my hyperactive guts.

However I have had some strange infrequent episodes that are disturbing. The first I attributed to too many ranitidine and a double dose of benty. However it happened agan today and I had ony 1 ranitidine and 1 Bentyl in my system.

Vomiting.
I got up this morning, had 2 small very soft but not totaly D BMs. I ook one ranitidine and went to the fitness center and walked 2.5 miles. Drank water and came home feeling a little "funny". I took 1 bentyl since I was going to drink tea. Made some tea and drank about 1/4 cup. My guts were quiet but I felt uncharacteristically tense. I had to dash to the bathroom where I began vomiting. Not once but repeated times, full of stomach bile. I finally stopped and went and sat down but I could feel deep down that my guts wanted to keep throwing up. After about 10 minutes I ran to the bathroom again,, throwing up repeatedly even though there was nothing really in my system. I took a phengran, laid down and about 15 minutes later ran in and vomitted some more. Laid back down and the phenegran did its job and I fell asleep.

Now 7 hours later, I have a typical sour feeling in my guts, no BMs and I haven't eaten or drank anything.

Why am I vomiting? I have had about 4 of these episodes in the past year and usually attributed it to stopping up my system with too many d meds. However this time, I don't think it was the case.

I have no doctors in this state that can help me. Do I quit taking all these meds and start wearing diapers?
03-11-2013, 03:49 PM   #2
rollingrfarm
 
rollingrfarm's Avatar
 
Join Date: Jun 2012
Location: Dewitt, Arkansas
Now its almost 4pm, and the vomiting episode was at 7:30-8 am. I'm at work sipping water and I am belching gas and have a pain in my side which previously occurred when I was constipated.

Do the meds at times stop my gut from working so much that it causes me to vomit?
03-12-2013, 07:52 AM   #3
rollingrfarm
 
rollingrfarm's Avatar
 
Join Date: Jun 2012
Location: Dewitt, Arkansas
Got home from work and started vomiting again. I went to bed with chills and terrible pressure on my diaphram and no gut sounds which is very unusual. At 2am I work burping stomach bile. What happened to me?
03-12-2013, 12:29 PM   #4
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Hi, I'm sorry you're having such difficult symptoms. I really think you're going to need to see a doctor, as there are so many causes for vomiting and diarrhoea.

I'm pretty sure ranitidine can't cause vomiting (I take it sometimes for reflux), and it does sound like it's happening too much for it to be just a side effect of any of your medications. Perhaps at least a doctor would be able to tell you if any of them are known to cause digestive problems.

Have you tried domperidone for the nausea and vomiting?

If you're now having chills too, it really does sound like you need to see a doctor soon, possibly even to the hosptial ER. I know it's so frustrating when doctors can't work out what's wrong or how to treat us. (I'm assuming that's what you mean when you say no doctor can help you - or did you mean something else?) Even if they can't, they should be able to tell if you need emergency treatment and provide that - e.g. if you're dehydrated from vomiting, or if you have an infection causing the chills and are needing antibiotics, etc.

Please take care of yourself, keep hydrated and see a doctor as soon as you can. I hope you'll check back in here and post an update on how you're doing.
03-12-2013, 02:16 PM   #5
Ihurt
Senior Member
 
Join Date: Mar 2012
Location: United States

My Support Groups:
It sounds like it could be a couple things. One, maybe you picked up a stomach virus( it is going around like crazy). or two, it could be the bentyl or ranitidine or both. Bentyl slows the guts down a lot and so can ranitidine. Vomiting and upset stomach is a side effect of both of those meds. I think it is possibe to develop a side effect to a med at any given time. I guess I would call the doctor if it keeps up..
03-12-2013, 06:13 PM   #6
rollingrfarm
 
rollingrfarm's Avatar
 
Join Date: Jun 2012
Location: Dewitt, Arkansas
My doctor said I had a spasm in the intestines which closed down transport through the digestive system. He prescribed Zolfram the next time it happened. It was a very painful experience.
03-13-2013, 08:13 AM   #7
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Did the doctor do any tests to determine that was the cause, or was he basing it just on symptoms?

Are you feeling back to normal now? I hope the Zofran works - or that you don't have any more episodes and don't have to use it at all.
03-19-2013, 02:06 PM   #8
rollingrfarm
 
rollingrfarm's Avatar
 
Join Date: Jun 2012
Location: Dewitt, Arkansas
No, he just took an xray to see if he saw blockage. Have not had to take Zofran yet.
Reply

Crohn's Disease Forum » General IBD Discussion » Microscopic Colitis » Mastocytic Enterocolitis and vomiting - medication problems?
Thread Tools


All times are GMT -5. The time now is 04:50 PM.
Copyright 2006-2017 Crohnsforum.com